Puerto Rico, 2005

Flash Flood in Puerto Rico, August 15, 2005

August 15, 2005 · NWS SJU · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 15, 5:14 AM AST, 8 hours 46 minutes earlier.

Area forecast discussion, Aug 15, 5:14 AM AST, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
514 AM AST MON AUG 15 2005

.DISCUSSION...UPPER LEVEL TROUGH/LOW LOCATED JUST NORTH OF THE LOCAL
ISLANDS EARLY THIS MORNING...WILL CONTINUE MOVING WEST TODAY AND
THEN GRADUALLY AWAY FROM THE LOCAL AREA TONIGHT AND TUESDAY. THIS
FEATURE IN COMBINATION WITH LOCAL EFFECTS BUT LIMITED AVAILABLE
MOISTURE TODAY...SHOULD PRODUCE SOME CLOUDS...SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON...MAINLY OVER THE CENTRAL AND
WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO. AT THE SAME
TIME...A LOW TO MID LEVEL TROUGH WILL MOVE WEST TOWARD THE LOCAL
AREA TODAY...THEN PASS ACROSS THE LOCAL ISLANDS TONIGHT THROUGH
TUESDAY. THIS TROUGH WILL THEN MOVE AWAY FROM THE LOCAL REGION
TUESDAY NIGHT THROUGH WEDNESDAY. AS THIS TROUGHINESS PASSES ACROSS
THE LOCAL AREA...MOISTURE AGAIN APPEARS LIMITED...BUT DO EXPECT THIS
TROUGH...IN COMBINATION WITH LOCAL EFFECTS...TO AID IN SHOWER AND
THUNDERSTORM DEVELOPMENT ON TUESDAY AFTERNOON. AFTER THAT...A
RELATIVELY DRY LOCAL AIR MASS IS EXPECTED TO PREVAIL ACROSS THE
LOCAL ISLANDS FOR WEDNESDAY AND THURSDAY...BUT STILL EXPECT
DIURNALLY INDUCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EACH
AFTERNOON.

&&

.MARINE...GENERALLY EXPECT WINDS OF LESS THAN 20 KNOTS AND SEAS OF 4
FEET OR LESS ACROSS THE LOCAL WATERS THROUGH AT LEAST WEDNESDAY AND
PROBABLY BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  79  90  79 /  20  20  50  20
STT  89  81  89  81 /  30  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

BCS
Hazardous weather outlook, Aug 15, 6:30 AM AST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON AUG 15 2005

PRZ001>013-AMZ710>750-161030-
630 AM AST MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...AVAILABLE MOISTURE AND LOCAL ISLAND EFFECTS IN
COMBINATION WITH DAY TIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...PARTICULARLY ACROSS THE INTERIOR...WEST
AND SOUTHWEST SECTIONS OF PUERTO RICO IN THE AFTERNOON. THERE IS A
CHANCE TODAY FOR ISOLATED AREAS OF LOCALLY HEAVY RAINFALL AND URBAN
AND SMALL STREAM TYPE FLOODING.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY
IN WESTERN PUERTO RICO WITH THE RISK OF LOCAL FLOODING IN URBAN
AREAS AND SMALL STREAMS. THE NEXT TROPICAL WAVE IS EXPECTED TO
ARRIVE ON FRIDAY...BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ720>730-161030-
630 AM AST MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...AVAILABLE MOISTURE AND LOCAL ISLAND EFFECTS IN
COMBINATION WITH DAY TIME HEATING WILL RESULT IN SCATTERED SHOWERS
AND POSSIBLY AN ISOLATED THUNDERSTORM...BUT MAINLY CONCENTRATED IN
THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY
WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS.
THE NEXT TROPICAL WAVE IS EXPECTED TO ARRIVE ON FRIDAY...BRINGING AN
INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Local storm report, Aug 15, 1:34 PM AST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
134 PM AST MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      GURABO                  18.26N 65.98W
08/15/2005                   GURABO             PR   LAW ENFORCEMENT

            911 OPERATOR REPORTED WATER FLOODING HOME ON PASEO SANTA
            BARBARA 2B NUMBER 81

&&

WSNELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Central Interior

When
August 15, 2:00 PM AST to 3:30 PM AST
Where
Central Interior County, Naranjito
Reported by
EMERGENCY MANAGER
Coordinates
18.483, -66.417

The child care center along the Marina sector was reported flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470123.